MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF 50°; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLO RF 50°; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLO RF 50°
Medical Device Problem Codes Defective Device (2588); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a knee arthroscopy the tip of the device got damaged.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged ar-9815 apollorf mp50, aspirating ablator, 50°, multi-port serial/batch number (b)(6) was received for evaluation.Upon visual inspection, it was noted that the tip of the probe was detached, and the exposed diameter was bent.Functional testing was not performed due to the damage to the device.The most likely cause of the reported and observed failure is user error, specifically applying excessive side-loading on the device, using the device to enlarge the surgical site or gain access to tissue, and/or the device colliding with other instruments during use.Directions for use.Dfu-0242-eor0_fmt_en.E.Precautions.5.Do not use excessive force when inserting or removing the rf probe.Do not insert the rf probe into an obstructed passageway.Patient injury and or product damage may occur.6.Do not use an rf probe as a lever to enlarge the surgical site or gain access to tissue, which may result in a bent or damaged rf probe.

Brand Name
APOLLO RF 50°
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21364946
Report Number1220246-2025-00406
Device Sequence Number8451689
Product Code GEI
UDI-Device Identifier00888867142527
UDI-Public(01)00888867142527(11)240601(17)290531(10)2303164
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF 50°
Device Catalogue NumberAR-9815
Device Lot Number2303164
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown